Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Wilmington, NC

July 28, 2014Florence County, Horry County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 28, 2014, 3:53 PM EDT for Florence County, Horry County, Marion County, South Carolina. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2014, 3:53 PM EDT (19:53 UTC)
Expired
Jul 28, 2014, 4:45 PM EDT
In force
52 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:20 PM EDTHAIL 1.754 Ese Gresham, SCCOUNTY FIRE FIGHTER REPORTED GOLF BALL SIZE HAIL
Jul 28, 4:40 PM EDTHAIL 1.753 Ssw Aynor, SCPUBLIC REPORT OF GOLF BALL SIZE HAIL IN THE DOG BLUFF COMMUNITY RELAYED BY MEDIA
Jul 28, 4:50 PM EDTTSTM WND DMG9 W Conway, SCREPORT OF TREES DOWN ALONG PEE DEE HIGHWAY
Jul 28, 4:51 PM EDTHAIL 15 Wnw Conway, SCQUARTER SIZE HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS52 KILM 281953
SVRILM
SCC041-051-067-282045-
/O.NEW.KILM.SV.W.0065.140728T1953Z-140728T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRESHAM...OR 16 MILES EAST OF LAKE CITY...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BRITTON NECK...
   GALIVANTS FERRY...
   PEE DEE CROSSROADS...
   HORRY...
   HOMEWOOD...
   ADRIAN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3375 7930 3380 7933 3382 7938 3381 7939
      3380 7942 3388 7965 3403 7960 3411 7888
      3362 7897
TIME...MOT...LOC 1954Z 275DEG 38KT 3393 7946

$$

WEISS
3 follow-up statements
654 
WWUS52 KILM 282007
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT MON JUL 28 2014

SCC041-051-067-282045-
/O.CON.KILM.SV.W.0065.000000T0000Z-140728T2045Z/
MARION SC-FLORENCE SC-HORRY SC-
407 PM EDT MON JUL 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN HORRY...SOUTHEASTERN FLORENCE AND SOUTHERN MARION
COUNTIES...

AT 407 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRITTON NECK...OR 14 MILES WEST OF CONWAY...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AYNOR...PEE DEE CROSSROADS...DONGOLA...HORRY...HOMEWOOD...
BUCKSVILLE...HICKORY GROVE...BAYBORO...ADRIAN...COASTAL CAROLINA
CAMPUS...RED HILL...SOCASTEE...ALLSBROOK...FORESTBROOK AND LORIS

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3375 7930 3380 7933 3381 7935 3383 7944
      3389 7958 3398 7955 3411 7888 3362 7897
TIME...MOT...LOC 2007Z 275DEG 38KT 3392 7929

$$

WEISS
429 
WWUS52 KILM 282026
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT MON JUL 28 2014

SCC041-051-067-282045-
/O.CON.KILM.SV.W.0065.000000T0000Z-140728T2045Z/
MARION SC-FLORENCE SC-HORRY SC-
426 PM EDT MON JUL 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN HORRY...EXTREME SOUTHEASTERN FLORENCE AND SOUTHERN MARION
COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOMEWOOD...OR NEAR CONWAY...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADRIAN...COASTAL CAROLINA CAMPUS...RED HILL...SOCASTEE...ALLSBROOK...
FORESTBROOK AND LORIS

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3362 7897 3381 7935 3385 7945 3395 7945
      3411 7888
TIME...MOT...LOC 2027Z 275DEG 38KT 3390 7904

$$

WEISS
188 
WWUS52 KILM 282042
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT MON JUL 28 2014

SCC041-051-067-282052-
/O.EXP.KILM.SV.W.0065.000000T0000Z-140728T2045Z/
MARION SC-FLORENCE SC-HORRY SC-
442 PM EDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HORRY...EXTREME
SOUTHEASTERN FLORENCE AND SOUTHERN MARION COUNTIES WILL EXPIRE AT 445
PM EDT...

A RENEWED SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR MARION AND 
HORRY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3362 7897 3381 7935 3385 7945 3395 7945
      3411 7888
TIME...MOT...LOC 2042Z 275DEG 38KT 3389 7885

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:40 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 28, 3:40 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT MON JUL 28 2014

.SYNOPSIS...
AN UNSEASONABLY STRONG COLD FRONT WILL BRING STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER AIR
WILL SETTLE INTO THE REGION IN WAKE OF THE FRONT MUCH OF THIS
WEEK...AS CANADIAN HIGH PRESSURE DROPS INTO THE REGION. RAIN
CHANCES WILL RETURN BY NEXT WEEKEND AS HIGH PRESSURE OFFSHORE
BUILDS WEST AND BRINGS A RETURN OF MOISTURE TO THE EAST COAST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 330 PM MONDAY...DOWNSLOPE WIND-FLOW IS WIDESPREAD AND SOMEWHAT
STRONG ACROSS THE AREA EVIDENCED BY ORIENTATION OF CLOUDS STREETS
IN VISIBLE ANIMATIONS AND THE NEARLY CLEAR SKIES ALEE OF THE MTNS
OVER THE WESTERN CAROLINAS. THE DOWNSLOPE COMPONENT RUNS NEARLY TO
THE SURFACE WITH A SW-WSW COMPONENT REPORTED AT GROUND STATIONS ALL
THE WAY TO THE COAST. THIS HAS RESULTED IN LOW SURFACE CONVERGENCE
SO FAR IN THIS SLIGHT RISK REGIME.

A ZONE OF BURGEONING CUMULUS EXTENDED ALONG A CORRIDOR FROM THE
GULF COAST STATES TO CHARLESTON SC...CURLING NE ALONG THE NORTH
CAROLINA COAST...WITH DISCREET CELLS POPPING UP OVER THE SE NC AN
NE SC INTERIOR. STORM MOTION GENERALLY WEST TO EAST AT 25-30 MPH
WILL SET UP A POTENTIAL FOR STRONG TSTM WINDS IF DEEP CONVECTION
CAN MATERIALIZE IN THE WESTERLY FLOW. NO SIGNIFICANT CHANGES TO
THE POP FORECASTS...REMAINING IN THE ISOLATED/SCATTERED CATEGORY.
A SVR TSTM WATCH WILL REMAIN IN EFFECT UNTIL 900 PM THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...UNSEASONABLY COOL AND DRY CONDITIONS WILL
PREVAIL THROUGH THE PERIOD IN THE WAKE OF A STRONG COLD FRONT.
CANADIAN SURFACE HIGH PRESSURE WILL SPILL SOUTHWARD ON TUESDAY...
WHILE A LARGE UPPER TROUGH LINGERS OVER THE EASTERN U.S. THROUGH
WEDNESDAY. THIS WILL RESULT IN BELOW NORMAL TEMPS IN THE EASTERN
CAROLINAS...WITH HIGHS GENERALLY IN THE MID 80S BOTH DAYS. LOWS WILL
DIP INTO THE MID 60S INLAND AND UPPER 60S CLOSER TO THE BEACHES. FLO
COULD APPROACH A DAILY RECORD LOW ON WEDNESDAY MORNING WITH GOOD
RADIATIONAL COOLING CONDITIONS. FOR REFERENCE...HERE ARE THE DAILY
RECORD LOWS FOR ILM AND FLO DURING THE SHORT TERM PERIOD:

WILMINGTON NC RECORD LOWS...DATING BACK TO 1874
JULY 30: 61F (1914)
JULY 31: 60F (1914)

FLORENCE SC RECORD LOWS...DATING BACK TO 1948
JULY 30: 63F (1997)
JULY 31: 62F (1997)

PWATS WILL FALL TO 1.0-1.2 INCHES BY MID WEEK...SO POPS WILL BE
NEGLIGIBLE. GIVEN THAT FORECAST HIGH TEMPS ARE WITHIN A FEW DEGREES
OF OUR OCEAN TEMPS...DO NOT EXPECT MUCH OF A SEA BREEZE CIRCULATION
TO DEVELOP EITHER DAY...WHICH FURTHER LIMITS ANY PCPN CHANCES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 330 PM MONDAY...A DEEP 500MB TROUGH WILL PLAGUE THE REGION
THROUGH THE PERIOD...RETROGRADING ONLY SLIGHTLY NEXT WKND AND INTO
EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL
THROUGH THE PERIOD...WARMING TO NEAR-SEASONABLE LEVELS SUN/MON. AT
THE SAME TIME...WHILE THU/FRI WILL LIKELY BE DRY THANKS TO W/SW
MID-LEVEL FLOW AND PWATS AROUND 1.25 INCHES...THE WEEKEND AND EARLY
NEXT WEEK WILL FEATURE BETTER RAIN CHANCES. THE STALLED BOUNDARY
WELL OFFSHORE WILL PUSH BACK TOWARDS THE COAST AS THE MID-LEVEL
RIDGE EXPANDS ACROSS THE ATLANTIC. AS THIS OCCURS...MID-LEVEL FLOW
BECOMES MORE SOUTHERLY...WHICH COMBINED WITH INCREASING SURFACE
MOIST ADVECTION AS THE FRONT/TROUGH MOVES ONSHORE WILL CREATE MUCH
HIGHER PRECIP CHANCES SAT/SUN/MON. IN ADDITION...GUIDANCE CONTINUING
TO DEVELOP A WEAK LOW PRESSURE ON THE TAIL END OF THIS BOUNDARY AND
MOVE IT TOWARDS THE COAST AT THE END OF THE PERIOD. WHILE THIS IS
PROGGED TO REMAIN QUITE WEAK...IT IS A FAVORED LOCATION FOR POSSIBLE
LOW DEVELOPMENT...SO WILL NEED TO BE WATCHED DURING THE UPCOMING
WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SHORT-LIVED MVFR/IFR POSSIBLE IN ISOLATED STRONG STORMS
LATER THIS AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

DIURNAL CU FIELD WILL INCREASE OVER THE NEXT FEW HOURS AS WILL
CHANCES FOR FOR ISOLATED STRONG TO SEVERE STORMS LATER THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE AREA. AHEAD OF
THE FRONT...WE WILL CONTINUE TO SEE SUSTAINED SOUTHWEST WINDS OF 10
TO 12 KTS AND GUSTS UP TO 20 KTS. COULD NOT ENTIRELY RULE OUT
SHORT-LIVED PERIODS OF MVFR/IFR WITH THE CONVECTION AS STRONGER
STORMS MAY PRODUCE HEAVY DOWNPOURS AT TIMES. THE FRONT WILL PUSH
OFFSHORE LATER TONIGHT ALLOWING FOR CONVECTION TO TAPER OFF AND
SKIES BEGIN TO GRADUALLY CLEAR...GIVING WAY TO VFR WITH VEERING
WINDS TO THE NORTHWEST...WITH SUSTAINED WINDS AOB 10 KTS THROUGH THE
END OF THE VALID TAF PERIOD.

EXTENDED OUTLOOK...MVFR DUE TO MORNING FOG POSSIBLE THURSDAY AND
FRIDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...EXERCISE CAUTION CONDITIONS IN EFFECT
THROUGH MID EVENING FOR 15-20 KT SW WINDS AND 3-5 FT SEAS. AS A
COLD FRONT NEARS THE COAST...THE WINDS WILL DECREASE OVERALL BUT
THE TSTM THREAT WILL INCREASE OVER THE WATERS. MARINERS ARE URGED
TO GET A FIX ON RADAR EVEN IF HEADING OUT ON THE ICW. SEAS A MIX
OF S WAVES 3-4 FT AT 5-6 SECONDS AND SE WAVES 1-2 FT AT 8-9
SECONDS. SEAS WILL LESSEN TO 2-4 FT AND A WINDSHIFT TO THE NW AT
15 KT LOOKS TO OCCUR PRIOR TO DAYBREAK OVER THE WATERS AS A COLD
FRONT MOVES THROUGH.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...NORTH WINDS 10-15 KT AT THE START OF THE
PERIOD WILL RELAX AND BECOME NORTHEAST AOB 10 KT BY TUESDAY
AFTERNOON. 3 FT SEAS WILL SUBSIDE TO 2-3 FT LATER ON TUESDAY AS THE
POST-FRONTAL GRADIENT WEAKENS. NORTHEAST FLOW OVER THE WATERS WILL
PERSIST THROUGH MIDDAY WEDNESDAY...WHEN WINDS BECOME MORE EASTERLY
BUT REMAIN AOB 10 KT. SEAS WILL BE IN THE 2 FT RANGE ON WEDNESDAY.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 PM MONDAY...STALLED COLD FRONT OFFSHORE WILL WAVER JUST
EAST OF THE WATERS THROUGH LATE WEEK...BEFORE SLOWLY PUSHING BACK
TOWARDS THE COAST ON SATURDAY. WITH HIGH PRESSURE RIDGING DOWN THE
COAST THU/FRI...E/NE WINDS AROUND 10 KTS WILL BE THE RULE BOTH DAYS
OF THE LATE WEEK PERIOD...BEFORE VEERING TO THE SE AT LESS THAN 10
KTS ON SATURDAY THANKS TO THE WESTWARD ADVANCE OF THE COASTAL
TROUGH. SEAS WILL BE SIMILARLY UNIFORM...2-3 FT THU/FRI WITH A NE
WIND WAVE DOMINANT IN THE SPECTRUM...AND REMAINING 2-3 FT SATURDAY
BUT WITH AN INCREASING SE WIND WAVE AND GROUND SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ032-033-039-
     053>056.

NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJR
NEAR TERM...MJC
SHORT TERM...BJR
LONG TERM...JDW
AVIATION...SGL
MARINE...MJC/JDW/BJR
Hazardous weather outlook, Jul 28, 3:42 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
342 AM EDT MON JUL 28 2014

NCZ106-108-110-290745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
342 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING.

HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-290745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
342 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING.

HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ032-033-039-053>056-290745-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
342 AM EDT MON JUL 28 2014

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-290745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
342 AM EDT MON JUL 28 2014

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
MID-EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 28, 3:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
350 PM EDT MON JUL 28 2014

SCZ032-033-053-054-282030-
COASTAL HORRY-FLORENCE-INLAND HORRY-MARION-
350 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH 430 PM EDT...

AT 350 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PAMPLICO...OR ABOUT 13 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT
40 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...SOCASTEE...
ADRIAN...ALLSBROOK...BAYBORO...BRITTON NECK...BUCKSVILLE...COASTAL
CAROLINA CAMPUS...DONGOLA...FORESTBROOK AND FRIENDFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3404 7967 3410 7889 3363 7896 3375 7930
      3380 7933 3382 7938 3380 7942 3391 7972
TIME...MOT...LOC 1950Z 277DEG 40KT 3394 7951

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:50 PM EDTSpecial Weather StatementILMHorry40 min
Jul 28, 4:13 PM EDTSpecial Weather StatementILMDillon47 min
Jul 28, 4:41 PM EDTSevere Thunderstorm WarningILMHorry, Marion49 min
Jul 28, 5:26 PM EDTSevere Thunderstorm WarningILMHorry49 min
Jul 28, 6:03 PM EDTAreal Flood AdvisoryILMHorry117 min
Jul 28, 6:06 PM EDTSpecial Weather StatementILMWilliamsburg39 min
Jul 28, 6:12 PM EDTSpecial Weather StatementILMHorry48 min
Jul 28, 6:40 PM EDTSpecial Weather StatementILMWilliamsburg50 min
Jul 28, 6:53 PM EDTSpecial Weather StatementILMGeorgetown52 min
Jul 28, 6:58 PM EDTSpecial Weather StatementILMHorry47 min
Jul 28, 7:04 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry41 min
Jul 28, 7:44 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.